MAUDE Adverse Event Report: NEO MEDICAL SA NEO PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NEO MEDICAL SA NEO PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number PEDICLE SCREW KIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
During a minimally invasive revision surgery due to an adjacent level fracture, the initial construct was to be removed and replaced.While attempting to remove the locking screws from the originally placed 10-screw construct, one of the screws proved difficult to extract.It was eventually discovered that the locking screw contained a broken set screwdriver tip.Despite this complication, the entire construct was successfully removed with considerable effort.The initial surgery, which was also performed minimally invasively, was supported on-site by a company representative.No irregularities were noted during the final fixation of the set screw at that time.It was reported this event didn't impact the patient outcome.Also, no patient pain related to implant was reported in between the initial surgery and the revision surgery.However, we learned that the revision surgery took longer than expected.
 
Additional Manufacturer Narrative
Production records from the involved lots have been checked and found no issues.Investigation is still ongoing, no unique root cause was identified.We believe the issue is a combination of mis-handling from surgeons not following the surgical technique resulting in a higher friction in the set-screwdriver that leads to a higher torque applied on the tip and, in few cases, the breakage of the tip.

Brand Name
NEO PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NEO MEDICAL SA
route de lausanne 157a
villette, CH-10 96
SZ  CH-1096
Manufacturer (Section G)
NEO MEDICAL S.A.
route de lausanne 157a
villette, CH-10 96
SZ   CH-1096
Manufacturer Contact
route de lausanne 157a
villette, CH-10-96
MDR Report Key22666371
Report Number3013546462-2025-00003
Device Sequence Number14409135
Product Code NKB
UDI-Device Identifier07640177821027
UDI-Public(01)07640177821027
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K212489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEDICLE SCREW KIT
Device Catalogue NumberSC-60-30-PE
Device Lot Number2024066818
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SC-60-30-PE
Patient SexMale